Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 14, 2018, 9:06 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2018, 9:06 PM CDT (02:06 UTC)
- Expired
- May 14, 2018, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Pope County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:19 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 14, 6:19 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Paducah KY 619 PM CDT Mon May 14 2018 .UPDATE... Issued at 604 PM CDT Mon May 14 2018 Update for 00z aviation only. && .SHORT TERM...(Tonight through Wednesday night) Issued at 238 PM CDT Mon May 14 2018 Ridging aloft and at the surface continues to break down today, with convection developing back to our west in central Missouri this afternoon. May have an isolated shower/storm in far western counties later this afternoon. Hi-res guidance, particularly the HRRR and WRF- ARW are more robust bringing in convection to portions of the region this evening as it propagates east/southeastward from the St Louis area. Went with slight/low end chance Pops across northwest counties to account for this, and will closely monitor as the trend becomes clearer over the coming hours. A more unsettled weather pattern is taking shape over the coming days, as a frontal boundary to our north sags south into the area combined with tropical moisture streaming northward from the Gulf Coast states. Slight to chance PoPs exist nearly every period, although convection should generally be more scattered in nature much of the time. The greatest coverage should tend to be during the afternoon/evening hours. Temperatures will remain above normal through the period. However, due to increased cloud cover and precipitation entering the picture, high temperatures will cool a few degrees each day, with highs only in the mid 80s by Wednesday. Low temperatures will remain up in the mid to upper 60s the next 3 nights. .LONG TERM...(Thursday through Monday) Issued at 238 PM CDT Mon May 14 2018 An unsettled period of weather is anticipated, with periodic chances of showers and storms, along with above normal temperatures. An upper trof (just to our east) will be slow moving over the Ohio Valley, Tennessee Valley and Gulf Coast region Thursday through Friday. Over the weekend, the trof will move farther away, with mid level ridging edging back over the area. At the surface, a stationary boundary should be across the region through Friday, lifting back to our north over the weekend. Scattered showers and storms expected Thursday through Friday especially with peak heating and max instability. PoPs should taper off Friday night through Saturday, then return and increase late Sunday through Monday, as the model consensus is for the front to drop back south into the area. && .AVIATION... Issued at 604 PM CDT Mon May 14 2018 had to introduce a prob30 for Tuesday around 17z. Also tempo MVFR cigs and vsby with any storms that make it into the area. Otherwise no big changes to TAF's. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...KH SHORT TERM...SP LONG TERM...CN AVIATION...KH
Hazardous weather outlook, May 14, 3:16 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 316 PM CDT Mon May 14 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 316 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight There is a chance of thunderstorms this evening and overnight across portions of area, mainly southern Illinois and southeast Missouri. Lightning and heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off thunderstorm chances of thunderstorms exists Tuesday through the coming weekend, especially during the heat of the afternoon. Locally heavy rainfall and lightning will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:53 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 37 min |
| May 15, 2:04 PM CDT | Special Weather Statement | PAH | Perry | 41 min |
| May 15, 3:26 PM CDT | Special Weather Statement | PAH | Butler | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.